Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 9, 2000, 4:32 PM CDT for Grant County, Pulaski County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 4:32 PM CDT (21:32 UTC)
- Expired
- May 9, 2000, 5:05 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Grant County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -548 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 092131 SVRLIT ARC053-119-092205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 432 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PULASKI COUNTY IN CENTRAL ARKANSAS NORTHEASTERN GRANT COUNTY IN CENTRAL ARKANSAS * UNTIL 505 PM CDT * AT 431 PM CDT... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF SHERIDAN OR 2 MILES SOUTHWEST OF HENSLEY... MOVING NORTHEAST AT 45 MPH. THIS STORM IS EXPECTED TO REMAIN MOSTLY IN RURAL AREAS. THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:00 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 9, 3:00 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT TUE MAY 9 2000 CLOUDY SKIES KEPT THUNDERSTORM DEVELOPEMENT TO A MINIMUM TODAY. UPPER LEVEL SUPPORT WILL BE PUSHING FRONT ACROSS ARKANSAS EARLY TONIGHT...SO THAT ALL PRECIPITATION IS EXPECTED EAST OF LITTLE ROCK BY 00Z WED. FRONT WILL BE OUT OF THE STATE BY MIDNIGHT OR 1 AM. COOLER AND DRIER AIR WILL MOVE IN...AS HIGH SETTLES OVER THE STATE TOMORROW. LOWS TO6NIGHT WILL RANGE WIDELY FROM NORTHWEST TO SOUTHEAST FROM 45 TO 65. HIGHS IN THE 70S AND 80S WEDNESDAY. LOWS WEDNESDAY NIGHT IN THE 50S AND 60S. HIGHS THURSDAY MAINLY IN THE 80S. 32 .LIT...NONE.
In the hours before
Special weather statement, May 9, 1:30 PM CDT, 3 hours 2 minutes before
ARZ004>007-013>016-022>025-031>034-038-039-041>047-052>057-062>069- 100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT TUE MAY 9 2000 ...SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS AFTERNOON AND EARLY TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF ARKANSAS THIS AFTERNOON AND EARLY TONIGHT. A COLD FRONT OVER NORTHWESTERN ARKANSAS AT EARLY AFTERNOON WILL MAKE ITS WAY SOUTHEASTWARD ACROSS THE STATE THIS AFTERNOON AND EARLY TONIGHT. WARM AND MOIST AIR WILL CONTINUE TO MOVE NORTHWARD INTO THE STATE AHEAD OF THE FRONT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE STATE THIS AFTERNOON AND EARLY TONIGHT AS THE FRONT MOVES THROUGH. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS... ALTHOUGH SOME LARGE HAIL WILL ALSO BE POSSIBLE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED THIS AFT*ERNOON AND EARLY TONIGHT. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.